Bendroflumethiazide effect

4 posts, 2 contributors

Search the DAFNE Online Forums

 
john day DAFNE Graduate
Nottingham University Hospital & QMC
54 posts

I have just been put on one 2.5 g tablet per day, taken at breakfast, of this diuretic and advised that one of the effects could be increased BG levels. These have indeed seemed to increase especially at bedtime and morning so that I am thinking of allocating a notional CP value to the tab to better adjust novorapid at meal time or maybe levemir twice a day.

Anybody else got any experience/quantitative info as a guide. My best guess at present is 2 CP per tab but why does effect appear in the evening after morning tab?

novorapidboi26 DAFNE Graduate
NHS Lanarkshire
1,732 posts

it sounds like the tablet may be effecting your BG throughout the whole day, which could be expected as any oral medication is designed to last over a given time period, as opposed to one that releases its ingredients quickly and is out your system quickly, like carbs in a way....

i would experiment with an increase to your basal/BI, that means you don't need to complicate your carb count and insulin/carb ratios...

john day DAFNE Graduate
Nottingham University Hospital & QMC
54 posts

Thanks for your comment, novo. I see where you are coming from and see the logic.

After posting here I contacted my diabetes nurse who suggested the 'standard' upping my evening ratio from 1.5 to 2 to get the bedtime and possibly breakfast rdgs reasonable again and then look at the levemir as you suggest.

She did/could not comment specifically re the medication though.

We will see ... Thanks again

novorapidboi26 DAFNE Graduate
NHS Lanarkshire
1,732 posts

Your HCP advice should always be used however I believe if your unsure about whether the issue is with BI or QA you should always get the BI right first, then the QA, your evening QA won't sort out the morning reading as its out your system in 4/5 hours...